Alert archive / Tennessee / Red Flag Warnings in 2022

Red Flag Warning 2, NWS Nashville, TN

October 13, 20227 counties in Tennessee

NWS Nashville, TN issued this red flag warning at Oct 13, 2022, 8:41 AM CDT for 7 counties in Tennessee. It took effect at Oct 13, 2022, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2022, 8:41 AM CDT (13:41 UTC)
In effect from
Oct 13, 2022, 1:00 PM CDT
Expired
Oct 13, 2022, 7:00 PM CDT
In force
6 hr
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 48 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

393 
WWUS84 KOHX 131341
RFWOHX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Nashville TN
841 AM CDT Thu Oct 13 2022

...Dry and Windy Conditions this Afternoon...

.A Red Flag Warning is now in effect for several counties,
basically north of I-40 and west of I-65. RH values will fall into
the low 20s and winds will gust 25-30 mph this afternoon. Yes,
this area saw rainfall, but it was very little and likely did
nothing to curb the dry conditions already in place..

TNZ005>007-023>026-140000-
/O.NEW.KOHX.FW.W.0002.221013T1800Z-221014T0000Z/
Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham-
841 AM CDT Thu Oct 13 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005, 006, 007, 023, 024, 025, AND 026...

The National Weather Service in Nashville has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM this afternoon to 7 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zones 005 Stewart, 006 
  Montgomery, 007 Robertson, 023 Houston, 024 Humphreys, 025 
  Dickson and 026 Cheatham.

* WINDS...West 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

27

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Oct 13, 6:22 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 13, 6:22 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
622 AM CDT Thu Oct 13 2022

...New AVIATION...

.SHORT TERM...
(Today through Friday night)
Issued at 206 AM CDT Thu Oct 13 2022

After a stormy Wednesday with widespread and welcome rainfall
across the midstate, much quieter this morning with nearly all
rain now out of the area except for a few small showers in our
northern counties. Low dewpoint depressions and wet ground has
lead to patchy fog development, and fog could become locally
dense for a few hours early this morning. However, fog should be
short lived as cold front is approaching PAH at this hour and
will move across our neck of the woods today, with gusty
northwest winds and much drier air filtering in from the
northwest. Highs today will be quite a bit cooler than yesterday
in the 60s to low 70s, with lows falling into the upper 30s and
40s tonight. Tomorrow looks to be slightly warmer than today with
most of the area reaching the 70s, and combination of our wet
grounds drying out, gusty winds and low RH will likely lead to
elevated fire danger on Friday.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 206 AM CDT Thu Oct 13 2022

Saturday will see another jump up in temperatures as southerly
winds bring gulf moisture back into the area, with highs reaching
the 70s to low 80s. The increase in moisture along with a
stationary front developing just northwest of us should prompt
some scattered showers and a few thunderstorms to pop up by
Saturday afternoon. Scattered activity looks to continue in parts
of the area through Saturday night, Sunday, and Sunday night
before the stationary front finally gets nudged southeast of the
area thanks to upper level winds becoming more northwesterly. Did
not stray far from the NBM precip chances in the slight to low
chance range. No severe stuff is anticipated with the weekend
precip, and rainfall amounts don't look to be anything to write
home about with around one tenth to one half inch possible.

Behind this front, coldest air of the fall arrives for next week
with temps taking a chilly tumble for several days. Highs look to
only reach the upper 40s and 50s on Tuesday, with a gradually
warmup into the 50s on Wednesday and 60s on Thursday. Lows will
be downright cold and drop into the 20s/30s for 3 mornings in a
row from Tuesday through Thursday. Below freezing temperatures
and widespread frost are possible all 3 mornings, especially
Wednesday morning which looks to be the coldest. Have undercut
the NBM guidance during this timeframe as it has been doing very
poorly with overnight lows in our post- frontal airmasses.

&&

.AVIATION...
(12Z TAFS)
Issued at 615 AM CDT Thu Oct 13 2022

The cold front is moving through middle TN and any showers have
cleared/dissipated. With the ample ground moisture there has been
some patchy fog and low clouds across the area. It is short lived
because it is clearing as soon as the cold front passes. Will
leave IFR CIGs for BNA and MQY through 13Z and CSV through 14Z.
CIGs could clear a bit earlier. Any remaining clouds or BR/FG
clear out after 14/15Z leaving VFR conditions and gusty W/NW winds
of around 20KTs. The winds will decouple after sunset and
diminish.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  45  76  56 /   0   0   0   0
Clarksville    71  41  76  55 /   0   0   0   0
Crossville     63  39  66  49 /  20   0   0   0
Columbia       70  42  76  53 /   0   0   0   0
Cookeville     66  41  69  52 /  10   0   0   0
Jamestown      63  41  66  51 /  20   0   0   0
Lawrenceburg   69  43  74  52 /   0   0   0   0
Murfreesboro   71  41  76  53 /   0   0   0   0
Waverly        70  42  76  55 /   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Shamburger
LONG TERM....Shamburger
AVIATION.....12
Hazardous weather outlook, Oct 13, 4:56 AM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
456 AM CDT Thu Oct 13 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-141000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
456 AM CDT Thu Oct 13 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a Marginal Risk for strong to severe storms across northwest
Middle Tennessee on Saturday afternoon and evening. An isolated
storm or two could contain large hail or gusty winds.

Below freezing temperatures with widespread frost are possible
across most or all of Middle Tennessee on Tuesday and Wednesday
mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Shamburger

In the hours before

Local storm report, Oct 13, 3:29 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 AM CDT THU OCT 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     MANCHESTER              35.47N 86.08W
10/12/2022                   COFFEE             TN   PUBLIC

            SIGNIFICANT WIND DAMAGE OCCURRED ACROSS
            MANCHESTER. TWO GAS STATIONS AT INTERSTATE
            DR AND HWY 55 SUFFERED AWNING AND ROOF
            DAMAGE, A NEARBY BUILDING LOST MUCH OF ITS
            ROOF AND WALLS, AND SEVERAL SIGNS WERE BLOWN
            DOWN IN THE AREA. RAIDER ACADEMY ON HWY 55
            SUFFERED ROOF DAMAGE TO THE GYM. NUMEROUS
            TREES WERE BLOWN DOWN INCLUDING AT DAVE KING
            PARK, A TRAILER COURT ON OAKDALE STREET,
            WOODLAND STREET, SOUTH SPRING STREET, AND
            OTHER AREAS.

&&

SHAMBURGER
Local storm report, Oct 13, 3:45 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
345 AM CDT THU OCT 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     2 SW FAIRVIEW           35.96N 87.14W
10/12/2022                   WILLIAMSON         TN   BROADCAST MEDIA

            FALLEN TREES DESTROYED THREE TRAILER HOMES
            ON FESTIVAL CT NEAR THE WALMART.

&&

SHAMBURGER
Local storm report, Oct 13, 4:47 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
447 AM CDT THU OCT 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     2 SW FAIRVIEW           35.96N 87.14W
10/12/2022                   WILLIAMSON         TN   BROADCAST MEDIA

            FALLEN TREES DESTROYED THREE TRAILER HOMES
            ON FESTIVAL CT NEAR THE WALMART.

0357 PM     TSTM WND DMG     1 SSW FAIRVIEW          35.96N 87.14W
10/12/2022                   WILLIAMSON         TN   PUBLIC

            GAS STATION AWNING DESTROYED BY WINDS NEAR
            WALMART IN FAIRVIEW. TSPOTTER REPORT.

0400 PM     TSTM WND DMG     3 SSW FAIRVIEW          35.95N 87.15W
10/12/2022                   WILLIAMSON         TN   AMATEUR RADIO

            LARGE TREE LIMBS DOWN AT THE INTERSECTION OF
            HWY 100 AND WESTVIEW BLVD.

0403 PM     TSTM WND DMG     2 SSE FAIRVIEW          35.96N 87.11W
10/12/2022                   WILLIAMSON         TN   AMATEUR RADIO

            LARGE TREES DOWN AND BLOCKING ROAD ON
            CUMBERLAND DRIVE AND SUGAR MAPLE DRIVE.

0425 PM     TSTM WND DMG     1 SE BRENTWOOD          35.98N 86.77W
10/12/2022                   WILLIAMSON         TN   PUBLIC

            TWITTER TSPOTTER PHOTO SHOWED A TREE SNAPPED
            NEAR CROCKETT PARK.

0432 PM     TSTM WND DMG     2 SW NOLENSVILLE        35.93N 86.68W
10/12/2022                   WILLIAMSON         TN   TRAINED SPOTTER

            TREE DOWN ON FENCE.

0432 PM     TSTM WND DMG     2 ENE NASHVILLE         36.19N 86.75W
10/12/2022                   DAVIDSON           TN   PUBLIC

            TREE FELL ON A HOUSE IN EAST NASHVILLE NEAR
            MAS TACOS WITH SIDING DAMAGE ON THE HOUSE.

0443 PM     TSTM WND DMG     5 WSW GALLATIN          36.35N 86.53W
10/12/2022                   SUMNER             TN   PUBLIC

            TWO LANES BLOCKED BY FALLEN TREE AT THE
            INTERSECTION OF GALLATIN ROAD AND BIG
            STATION CAMP BLVD. TSPOTTER REPORT.

0456 PM     TSTM WND GST     2 N SMYRNA              36.01N 86.52W
10/12/2022  M47 MPH          RUTHERFORD         TN   AWOS

            AWOS STATION KMQY SMYRNA AIRPORT.

0457 PM     TSTM WND DMG     4 S LAWRENCEBURG        35.19N 87.34W
10/12/2022                   LAWRENCE           TN   EMERGENCY MNGR

            24 INCH DIAMETER MAPLE TREE DOWN ON GARAGE
            IN DUNN, SOUTH OF LAWRENCEBURG.

0555 PM     TSTM WND GST     5 N SHELBYVILLE         35.56N 86.44W
10/12/2022  M45 MPH          BEDFORD            TN   AWOS

            AWOS STATION KSYI SHELBYVILLE BOMAR FIELD.

0612 PM     TSTM WND DMG     1 N MANCHESTER          35.48N 86.08W
10/12/2022                   COFFEE             TN   AMATEUR RADIO

            TREES FELL ON POWER LINES ON COLLEGE STREET
            AT THE INTERSECTION OF HWY 41 AND HWY 55.

0615 PM     TSTM WND DMG     MANCHESTER              35.47N 86.08W
10/12/2022                   COFFEE             TN   PUBLIC

            SIGNIFICANT WIND DAMAGE OCCURRED ACROSS
            MANCHESTER. TWO GAS STATIONS AT INTERSTATE
            DR AND HWY 55 SUFFERED AWNING AND ROOF
            DAMAGE, A NEARBY BUILDING LOST MUCH OF ITS
            ROOF AND WALLS, AND SEVERAL SIGNS WERE BLOWN
            DOWN IN THE AREA. RAIDER ACADEMY ON HWY 55
            SUFFERED ROOF DAMAGE TO THE GYM. NUMEROUS
            TREES WERE BLOWN DOWN INCLUDING AT DAVE KING
            PARK, A TRAILER COURT ON OAKDALE STREET,
            WOODLAND STREET, SOUTH SPRING STREET, AND
            OTHER AREAS.

0620 PM     TSTM WND GST     9 WSW CENTERTOWN        35.67N 86.06W
10/12/2022  M51 MPH          CANNON             TN   MESONET

            MESONET STATION FW5931 BRADYVILLE.

0635 PM     TSTM WND GST     4 WNW MCMINNVILLE       35.70N 85.84W
10/12/2022  M64 MPH          WARREN             TN   AWOS

            AWOS STATION KRNC MCMINNVILLE AIRPORT.

&&

SHAMBURGER

Nearby

Red Flag Warnings in Tennessee, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.